# SDR CA120214005

- Difficulty date: February 13, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 12,565 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 3297 · Landing Gear System Wiring
- Part: Wire
- Part number: G21C24
- Condition: Broken
- Location: Mlg
- Part time: 17,672 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: N
- Precautionary procedure: L

## Discrepancy

(CAN) UNSAFE GEAR INDICATION SHORT DESC: WHILE ON SHORT FINAL LEFT MAIN GEAR INDICATION BEGAN TO FLICKER FROM GREEN TO RED AND THEN REMAINED ON RED.  ALTHOUGH HAD PREVIOUS 3 GREEN INDICATION FOR THE APPROACH AFTER SELECTING GEAR DOWN DECIDED TO ABORT THE LANDING TO ASSESS THE PROBLEM AS A PRECAUTION.  REQUESTED CLEARANCE TO DEPART ZONE SLOWED TO 110 KTS AND CYCLED THE GEAR.  THIS TIME OBTAINED GREEN AGAIN AND DISCUSSED THE PROBLEM WITH MAINTENANCE.  MAINTENANCE ADVISED THAT ONCE GEAR IS DOWN AND LOCKED IT WILL REAMIN SO EVEN IF AN INDICATOR LIGHT CHANGES TO RED.  RETURNED FOR LANDING FOR A SECOND TIME AND ALL 3 LIGHTS REMAINED GREEN.  MAINTENANCE FOUND A BROKEN WIRE WAS THE SOURCE OF THE ERRONEOUS INDICATION AT THE LT DOWNLOCK SWITCH.  WE HAVE HAD THE SAME SNAG BEFORE AND HAVE INCREASE INSPECTIONS IN THIS AREA.  THE BROKEN WIRE WAS OBSCURED BY THE PROTECTIVE HEATSHRINK.
